Washington, 2003

Funnel Cloud in Washington, November 17, 2003

November 17, 2003 · NWS OTX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 17, 9:46 AM PST, 3 hours 39 minutes earlier.

Area forecast discussion, Nov 17, 9:46 AM PST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
946 AM PST MON NOV 17 2003

STARTING DEC 1 2003 NWS SPOKANE WILL ISSUE TWO ROUTINE FORECAST
DISCUSSIONS EACH DAY...ONE AT 230 AM AND ANOTHER AT 230 PM.
ADDITIONAL DISCUSSIONS WILL BE ISSUED ON AN AS NEEDED BASIS FOR
FORECAST CHANGES. PLEASE CONTACT NWS SPOKANE IF YOU HAVE FEEDBACK
ON THIS PROPOSED CHANGE.

.SYNOPSIS...A WET AND WILD WEEK CAN BE EXPECTED. GUSTY WINDS
WILL TAPER OFF TODAY WITH SCATTERED MOUNTAIN SHOWERS. ANOTHER
ROUND OF RAIN AND MOUNTAIN SNOW IS EXPECTED TO DEVELOP TONIGHT AND
CONTINUE ACROSS THE NORTH THROUGH WEDNESDAY.

&&

.DISCUSSION...
REST OF TODAY...TROUGH AXIS IS SHIFTING NORTH IDAHO WITH UPSLOPE
SHOWERS PERSISTING IN THE CENTRAL PANHANDLE. WILL KEEP WINTER
STORM WARNING UP FOR ZONE 1...BUT WITH SHOWERS DECREASING OVER THE
NORTH PANHANDLE HAVE ENDED WARNING THERE. DOWN-SLOPING CLEARING
SPREADING ACROSS ERN WA. BREEZY WINDS OF 20-30 MPH WITH GUSTS TO 40
MPH WILL GRADUALLY TAPER OFF THIS AFTERNOON.

TONIGHT...WARM FRONT PUSHING ACROSS WRN WA OVERNIGHT WITH A GOOD
MOISTURE TAP SPREADING OVER THE NRN CASCADES. HEAVY QPF AMOUNTS
SEEN IN ALL MODELS. DESPITE THE STRONG WAA...COLD AIR WILL STILL
LINGER IN THE LEE OF THE CASCADES WHERE DOWN-SLOPING WINDS WONT
SCOUR OUT. SNOW LEVELS WONT CLIMB TO 5K FT TIL AFTER 18Z TUESDAY.
WILL SEE ANOTHER SNOW EVENT AND HAVE ISSUED A HEAVY SNOW WARNING FOR
WA ZONE 42 FOR TONIGHT INTO TUESDAY MORNING. /RFOX

&&

.PRELIMINARY POINT TEMPS/POPS...

SPOKANE        045 038 052 040 047/ 10 70 60 50 50
COEUR DALENE  044 036 050 039 046/ 40 90 60 50 50
PULLMAN        046 041 053 042 047/ 20 60 40 40 20
LEWISTON       054 042 056 046 052/ 10 40 30 30 10
COLVILLE       049 035 050 039 047/ 40 90 80 60 60
SANDPOINT      043 036 049 039 047/ 60 90 80 80 70
WALLACE        040 034 047 037 048/ 60 90 80 80 70
MOSES LAKE     051 040 057 042 049/ 10 20 10 20 20
WENATCHEE      051 038 055 039 047/ 10 60 10 20 30
OMAK           044 036 048 040 047/ 10 70 70 60 70
&&

.OTX...WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING THRU TODAY ID ZONE 4 ABOVE 4000 FT...
WA...HEAVY SNOW WARNING FOR TONIGHT TO TUESDAY MIDDAY...
&&
Hazardous weather outlook, Nov 17, 12:30 PM PST, 55 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-181430-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1230 PM PST MON NOV 17 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH
IDAHO

.DAY ONE...TODAY

A HEAVY SNOW WARNING CONTINUES FOR THE EAST SLOPES OF THE CASCADES
FOR TONIGHT AND TUESDAY.  SEE THE LATEST WINTER STORM WARNING
(WWUS46 KOTX WSWOTX) FOR DETAILS.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH MID WEEK. ANOTHER
ROUND OF SIGNIFICANT MOUNTAIN SNOW IS POSSIBLE IN THE NORTHEAST
WASHINGTON AND IDAHO PANHANDLE STARTING BY TUESDAY MORNING AND
CONTINUING INTO WEDNESDAY. IT IS EXPECTED TO BE A WARMER
STORM...PUSHING SNOW LEVELS TO THE HIGHEST PEAKS ACROSS THE NORTH.
THERE IS ALSO THE POTENTIAL FOR MORE WINDY CONDITIONS. DUE TO THE
UNCERTAINTY OF THIS EVENT...NO WEATHER WATCHES HAVE BEEN ISSUED YET.
PLEASE CONTINUE TO MONITOR THIS PRODUCT FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Nov 17, 10:31 AM PST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1031 AM PST MON NOV 17 2003

TIME(PST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0229 AM    GEORGE                    WA   NON-TSTM WND DMG
11/17/03   GRANT                          THE CANOPY ON A TEXACO
                                          STATION WAS DAMAGED

0328 AM    5 W GEORGE                WA   NON-TSTM WND DMG
11/17/03   GRANT                          A BOAT WAS FLIPPED ALONG
                                          WITH SOME ROOF DAMAGE TO
                                          HOMES AT THE SUNLAND
                                          ESTATES.

RF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Grant

When
November 17, 1:25 PM PST
Where
Grant County, 5 mi NE of Stratford
Reported by
EMERGENCY MANAGER
Coordinates
47.206, -119.452 (the zone’s center; the record gives no point)

A brief funnel cloud was observed by Grant County officials northeast of Stratford during the afternoon of November 17th.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2003Every state in 2003This day in weather historyWarnings in Washington, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335176.